Alert archive / California / Wind Advisories in 2016

Wind Advisory 23, NWS Sacramento, CA

April 29, 2016

NWS Sacramento, CA issued this wind advisory at Apr 29, 2016, 3:59 AM PDT. It took effect at Apr 29, 2016, 11:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 3:59 AM PDT (10:59 UTC)
In effect from
Apr 29, 2016, 11:00 PM PDT
Expired
Apr 30, 2016, 5:00 PM PDT
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

449 
WWUS76 KSTO 291059
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
359 AM PDT FRI APR 29 2016

...GUSTY NORTH WINDS TONIGHT AND SATURDAY OVER THE WESTERN
SACRAMENTO VALLEY AND COAST RANGE...

.A WEAK WEATHER SYSTEM WILL PASS THROUGH THE PACIFIC NORTHWEST
TODAY WITH HIGH PRESSURE BUILDING IN BEHIND. THIS WILL BRING A
PERIOD OF BREEZY TO GUSTY NORTH WINDS ACROSS NORTHERN CALIFORNIA
TONIGHT AND SATURDAY ESPECIALLY TO AREAS WEST OF THE SACRAMENTO
VALLEY AND OVER THE COAST RANGE. SECURE LIGHTER LOOSE OBJECTS AND
WATCH FOR BLOWING DEBRIS WHILE DRIVING. 

CAZ015>019-063-064-300000-
/O.NEW.KSTO.WI.Y.0023.160430T0600Z-160501T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT
359 AM PDT FRI APR 29 2016

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
SATURDAY FOR AREAS WEST OF THE SACRAMENTO AND SAN JOAQUIN VALLEY
AND THE COAST RANGE.

* TIMING...WINDS INCREASING BY 11 PM TONIGHT REMAINING GUSTY
  THROUGH 5 PM SATURDAY. WINDS DECREASING SATURDAY NIGHT.

* WINDS...WINDS 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH. 

* IMPACTS...DOWNED TREE LIMBS OR POWERLINES. BLOWING DEBRIS AND
  DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
706 
WWUS76 KSTO 292131
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
231 PM PDT FRI APR 29 2016

...GUSTY NORTH WINDS TONIGHT AND SATURDAY OVER THE WESTERN
SACRAMENTO VALLEY AND COAST RANGE...

.HIGH PRESSURE BUILDING AS A WEAK SYSTEM EXITS TO THE SOUTH WILL
BRING A PERIOD OF BREEZY TO GUSTY NORTH WINDS ACROSS NORTHERN
CALIFORNIA TONIGHT AND SATURDAY. WINDS WILL STRENGTHEN OVER THE
NORTHERN SACRAMENTO VALLEY TONIGHT AND THEN SPREAD SOUTHWARD
BY EARLY SATURDAY. THE STRONGEST WINDS ARE EXPECTED FOR AREAS
WEST OF THE SACRAMENTO VALLEY AND OVER THE COAST RANGE. SECURE
LIGHTER LOOSE OBJECTS AND WATCH FOR BLOWING DEBRIS WHILE DRIVING.

CAZ015>019-063-064-301215-
/O.CON.KSTO.WI.Y.0023.160430T0600Z-160501T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT
231 PM PDT FRI APR 29 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT SATURDAY...

* TIMING...WINDS INCREASING BY 11 PM TONIGHT REMAINING GUSTY 
  THROUGH 5 PM SATURDAY. WINDS DECREASING SATURDAY NIGHT. 

* WINDS...WINDS 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH.

* IMPACTS...DOWNED TREE LIMBS AND POWERLINES POSSIBLE. DIFFICULT
  DRIVING CONDITIONS EXPECTED FOR HIGH PROFILE VEHICLES. UNSECURED
  OBJECTS MAY BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
708 
WWUS76 KSTO 301200
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT SAT APR 30 2016

...GUSTY NORTHERLY WIND TODAY OVER PORTIONS OF INTERIOR NORTHERN
CALIFORNIA...

.HIGH PRESSURE BUILDING INLAND AS LOW PRESSURE EXITS TO THE SOUTH
WILL RESULT IN AREAS OF STRONG GUSTY NORTHERLY WIND TODAY. WIND
EXPECTED TO INCREASE THIS MORNING WITH STRONGEST WIND EXPECTED
THIS AFTERNOON OVER WESTERN PORTIONS OF THE SACRAMENTO VALLEY
EXTENDING INTO THE COASTAL MOUNTAINS. WIND FORECAST TO DECREASE
THIS EVENING BUT REMAIN BREEZY OVERNIGHT INTO SUNDAY MORNING.

LOCALLY GUSTY NORTHEAST TO EAST WIND ALSO POSSIBLE TODAY INTO
SUNDAY MORNING OVER THE EASTERN FOOTHILLS EXTENDING INTO THE
MOUNTAINS OF WESTERN PLUMAS COUNTY AND SIERRA NEVADA.

CAZ015>019-063-064-010000-
/O.CON.KSTO.WI.Y.0023.000000T0000Z-160501T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT
500 AM PDT SAT APR 30 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* TIMING...WIND CONTINUES TO INCREASE EARLY THIS MORNING WITH
  STRONGEST WIND EXPECTED LATE MORNING AND AFTERNOON. WIND
  DECREASES SOME THIS EVENING BUT REMAINS BREEZY OVERNIGHT INTO
  SUNDAY MORNING.

* WINDS...NORTH WIND 15 TO 30 MPH WITH GUSTS TO OVER 40 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREE LIMBS AND POWER OUTAGES.
  DIFFICULT DRIVING CONDITIONS EXPECTED FOR HIGH PROFILE VEHICLES.
  UNSECURED OBJECTS MAY BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND OF 25 MPH OR MORE WILL
OCCUR OR WIND GUSTS OF 40 MPH OR HIGHER EXPECTED. WIND THIS
STRONG CAN MAKE DRIVING DIFFICULT AND CAUSE DAMAGE TO TREES AND
PROPERTY. 

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
469 
WWUS76 KSTO 010008
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
508 PM PDT SAT APR 30 2016

CAZ015>019-063-064-010115-
/O.EXP.KSTO.WI.Y.0023.000000T0000Z-160501T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT
508 PM PDT SAT APR 30 2016

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY HAS EXPIRED. NORTHERLY WINDS HAVE DECREASED TO
ABOUT 10 TO 20 MPH THIS EVENING...AND WILL CONTINUE TO DECREASE
OVERNIGHT.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 2:51 AM PDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 29, 2:51 AM PDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
251 AM PDT FRI APR 29 2016

.Synopsis...
A chance of showers over the Sierra this evening through Saturday.
Thunderstorms possible over the Sierra Sunday afternoon and
evening. Breezy north winds developing this evening through
Saturday. Showers possible most areas by next Thursday. Above
normal daytime temperatures.

&&

.Discussion...
High pressure over the west coast bringing fair skies most areas
this morning. Early morning temperatures are running a bit warmer
than 24 hours ago. A weak frontal band now moving into the Pacific
Northwest is bringing some cloud cover to the far north state this
morning. This system is forecast to clip the north state today
dropping into the Great Basin by Saturday morning. A few showers
may be possible over the Sierra this evening but with high snow
levels and minimal QPF, impacts over the Sierra will be minimal.
The weak system will likely not even have much impact on daytime
highs today with max temperatures remaining above normal. Surface
high pressure pushing in behind todays system combined with
northerly flow aloft will produce breezy north winds tonight and
Saturday. The strongest winds are expected along the west side of
the Sacramento valley and coastal range. A wind advisory will be
issued for late tonight and Saturday for this area. These winds
should drop off by Saturday night and early Sunday as high
pressure aloft pushes in over the west coast. The low over the
southern Great Basin is expected to remain in place however with
the GFS, ECMWF and GEM models all pivoting an upper shortwave
westward around the top of the low and into eastern California on
Sunday afternoon. Models show enough instability for a threat of
thunderstorms over the northern Sierra into the evening hours.
Elsewhere will remain dry with warming temperatures on Sunday.
Wrap around moisture from the Great Basin low will continue to
bring a threat of showers over the Sierra Cascade range on Monday
while the remainder of the forecast area remains dry with slightly
lower daytime highs.

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)

Upper low in EPAC slowly approaches NorCal Tuesday into Wednesday
bringing synoptic cooling and a threat of showers over the
mountains. Models differ with track of low but pattern suggests
increased potential for showers over Interior NorCal Thursday
into Friday with possible afternoon thunderstorms over the
mountains.

&&

.AVIATION...

NWly flow alf as upr low movs acrs NE CA this aftn into Sat. VFR
conds for Intr NorCal nxt 24 hrs exc lcl MVFR/IFR conds poss in
shwrs acrs NE and E mtns tngt into Sat. Areas of Nly sfc wnd gsts
to 30 kts or gtr tngt into Sat.

&&

.STO Watches/Warnings/Advisories...
Wind Advisory from 11 PM this evening to 5 PM PDT Saturday for
Carquinez Strait and Delta-Central Sacramento Valley-Clear
Lake/Southern Lake County-Mountains Southwestern Shasta County
to Northern Lake County-Northern Sacramento Valley-Northern San
Joaquin Valley-Southern Sacramento Valley.

&&

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.